Alert archive / California / Wind Advisories in 2018

Wind Advisory 72, NWS Los Angeles, CA

November 28, 2018Los Angeles County, Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Nov 28, 2018, 2:23 PM PST for Los Angeles County, Santa Barbara County, California. It took effect at Nov 29, 2018, 12:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2018, 2:23 PM PST (22:23 UTC)
In effect from
Nov 29, 2018, 12:00 AM PST
Expired
Nov 30, 2018, 12:00 AM PST
In force
24 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2018-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2018-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS76 KLOX 282223
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
223 PM PST Wed Nov 28 2018

CAZ051>054-059-291130-
/O.NEW.KLOX.WI.Y.0072.181129T0800Z-181130T0500Z/
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of Black Mountain, San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, 
Lancaster, and Palmdale
223 PM PST Wed Nov 28 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PST
THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from midnight tonight to 9 PM
PST Thursday. 

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph.
  Isolated gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
5 follow-up statements
179 
WWUS76 KLOX 290806
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1206 AM PST Thu Nov 29 2018

CAZ053-054-059-291615-
/O.CAN.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
/O.NEW.KLOX.WI.Y.0073.181129T1000Z-181130T0800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Lancaster, and Palmdale
1206 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until midnight PST tonight. 

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. 
  Isolated gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-044>046-088-547-548-291615-
/O.EXB.KLOX.WI.Y.0072.181129T1000Z-181130T0800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
1206 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until midnight PST tonight. 

* WINDS AND TIMING...South to southwest 15 to 30 mph with gusts to
  40 mph will develop early this morning. Local gusts to 45 mph
  are possible in higher valley locations. Winds will lower some
  by mid morning, but become southwest to west 20 to 30 mph with
  gusts to 40 mph by mid afternoon. Winds will diminish some
  through the late evening hours. 
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-291615-
/O.EXA.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
Including the cities of Paso Robles, Atascadero, and Cuyama
1206 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 9 PM PST this evening. 

* WINDS...South winds 15 to 30 mph with gusts to 40 mph will
  become southwest 20 to 30 mph with gusts to 45 mph by sunrise
  and persist through mid evening. Winds will shift to the west
  northwest and drop below advisory levels by late evening.
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034>036-039-291615-
/O.EXA.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Santa Barbara County South Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
Santa Ynez, Santa Barbara, Montecito, and Carpinteria
1206 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 9 PM PST this evening. 

* WINDS...South winds 15 to 30 mph with gusts to 40 mph will
  develop early this morning. Local gusts to 45 mph are possible
  in higher terrain. Winds will shift to the southwest before
  sunrise. Winds will diminish some during mid morning, then 
  strengthen once again this afternoon and become west to 
  northwest late this afternoon and evening. 
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ051-052-291615-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Black Mountain, San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
1206 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...South to southwest 20 to 30 mph with gusts to 45 mph. 
  Isolated gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
469 
WWUS76 KLOX 291020
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
220 AM PST Thu Nov 29 2018

CAZ087-291830-
/O.EXA.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Catalina and Santa Barbara Islands-
Including the city of Avalon
220 AM PST Thu Nov 29 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until midnight PST tonight. 

* WINDS...Southwest 20 to 30 mph with gusts to 40 mph will
  increase this morning. Winds will then shift to the west this
  afternoon through this evening. Winds are expected to then shift
  to the northwest after midnight. This wind advisory might need
  to be extended into Friday morning.
 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-038-051-052-291830-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Cuyama, 
Black Mountain, San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
220 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...South winds 15 to 30 mph with gusts to 40 mph will 
  become southwest 20 to 30 mph with gusts to 45 mph by sunrise 
  and persist through mid evening. Winds will shift to the west 
  northwest and drop below advisory levels by late evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034>036-039-291830-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Santa Barbara County South Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
Santa Ynez, Santa Barbara, Montecito, and Carpinteria
220 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...South winds 15 to 30 mph with gusts to 40 mph will 
  develop early this morning. Local gusts to 45 mph are possible 
  in higher terrain. Winds will shift to the southwest before 
  sunrise. Winds will diminish some during mid morning, then 
  strengthen once again this afternoon and become west to 
  northwest late this afternoon and evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-059-291830-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Lancaster, and Palmdale
220 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. 
  Isolated gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-044>046-088-547-548-291830-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
220 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS AND TIMING...South to southwest 15 to 30 mph with gusts 
  to 40 mph will develop early this morning. Local gusts to 45 
  mph are possible in higher valley locations. Winds will lower 
  some by mid morning, but become southwest to west 20 to 30 mph 
  with gusts to 40 mph by mid afternoon. Winds will diminish 
  some through the late evening hours. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
139 
WWUS76 KLOX 291840
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1040 AM PST Thu Nov 29 2018

CAZ037-038-051-052-300500-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Cuyama, 
Black Mountain, San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1040 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest 15 to 30 mph with gusts to 45 mph will persist
  through mid evening. Winds will shift to the west northwest and
  drop below advisory levels by late evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034>036-039-300500-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Santa Barbara County South Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
Santa Ynez, Santa Barbara, Montecito, and Carpinteria
1040 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...Southwest winds 15 to 30 mph with gusts to 40 mph will
  become west to northwest in the afternoon and evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-059-300530-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Lancaster, and Palmdale
1040 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. Isolated 
  gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-044>046-088-547-548-300530-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
1040 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...South to southwest winds 15 to 25 mph with gusts to 40
  mph will continue through this evening, strongest in the
  afternoon hours. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ087-300530-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Catalina and Santa Barbara Islands-
Including the city of Avalon
1040 AM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...Southwest to west 15 to 30 mph with gusts to 40 mph will
  persist through at least this evening, windiest in the hills. 
  This wind advisory might need to be extended into Friday 
  morning. 

* IMPACTS...Gusty winds will make driving difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

RK
579 
WWUS76 KLOX 300454
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
854 PM PST Thu Nov 29 2018

CAZ037-038-051-052-300600-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Interior Valleys-Cuyama Valley-
San Luis Obispo County Mountains-Santa Barbara County Mountains-
Including the cities of Paso Robles, Atascadero, Cuyama, 
Black Mountain, San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
854 PM PST Thu Nov 29 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

CAZ034>036-039-300600-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0500Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Santa Barbara County South Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
Santa Ynez, Santa Barbara, Montecito, and Carpinteria
854 PM PST Thu Nov 29 2018

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

CAZ053-054-059-300800-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Lancaster, and Palmdale
854 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...Southwest 20 to 30 mph with gusts to 50 mph. Isolated 
  gusts to 55 mph at higher peaks. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ040-041-044>046-088-547-548-300800-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
854 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...Southwest to west winds 15 to 25 mph with gusts to 40
  mph will continue through this evening, then diminish by
  midnight.  

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ087-300800-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Catalina and Santa Barbara Islands-
Including the city of Avalon
854 PM PST Thu Nov 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...Southwest to west 15 to 30 mph with gusts to 40 mph will
  persist through this evening, then diminish by midnight.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
178 
WWUS76 KLOX 300801
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1201 AM PST Fri Nov 30 2018

CAZ040-041-044>046-088-547-548-300915-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-181130T0800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
1201 AM PST Fri Nov 30 2018

...WIND ADVISORY HAS EXPIRED...

$$

CAZ053-054-059-087-300915-
/O.EXP.KLOX.WI.Y.0073.000000T0000Z-181130T0800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Antelope Valley-Catalina and Santa Barbara Islands-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, Sandberg, Lancaster, Palmdale, and Avalon
1201 AM PST Fri Nov 30 2018

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 2:17 PM PST, 6 minutes earlier.

Area forecast discussion, Nov 28, 2:17 PM PST, 6 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
217 PM PST Wed Nov 28 2018

.SYNOPSIS...28/125 PM.

A storm system will move across the area today through Thursday,
bringing significant rainfall and gusty winds to the area. After a
lull on Friday, another, weaker storm system will move through on
Saturday, bringing a chance of additional rainfall. Temperatures
will remain below seasonal normals through early next week.

&&

.SHORT TERM (TDY-SAT)...28/208 PM.

Light rain associated with the first system has arrived across
SLO/SB Counties today with amounts ranging from around a third of
an inch in northwest SLO County to barely measurable in SBA. This
band of rain will slide south this evening and generate similarly
light amounts through Ventura/LA Counties.

Quick on its heels though is the main event of this weather system
which will spread moderate to heavy rain over the area tonight
into Thursday. Everything still on track in terms of timing and
amounts with 1-2" most coast/valleys and 2-3" foothills and
mountains. Isolated amounts to around 4" possible across northwest
SLO County near Hearst Castle. Consideration was given to issuing
burn area flash flood watch at least for the newer burns, however
it still appears that thunderstorm chances are very small which
means rain rates should peak right around a half inch per hour
with possibly some brief heavier bursts. Typically with these
sorts of rates areas in and around burn scars will see minor
debris flows but nothing life-threatening. Still need to closely
monitor the models and see if the strong capping inversion around
650mb weakens and if the strong steering flow from the west
diminishes. Even if an isolated storm were to develop in the
post-frontal region late Thursday into Thursday evening the 40-45
kt steering flow would likely push the storms through quickly and
limit the duration of any significant downpours. So for now there
is no flash flood watch in effect for this CWA.

Rain will taper off later Thursday and become more showery through
the evening. It's during this period that colder air will move in
aloft and lower snow levels to between 6000 and 7000'. A few
inches of snow could fall at higher elevations but not enough at
lower elevations to have much impact so no winter headlines for
now.

It will get windy across the area as the second part of the
system comes through later tonight and Thursday. Advisory level
gusts expected in the mountains and the Antelope Valley but
generally below advisory levels elsewhere.

Dry, breezy and cool conditions most areas Friday except possibly
some lingering north slope showers near the Grapevine.

For Saturday models have compromised and most now are favoring at
least a quick shot of light rain with amounts generally under a
quarter inch.

.LONG TERM (SUN-WED)...28/215 PM.

Cool, dry and breezy conditions Sunday through early next week as
weak ridging develops. Could be some marginal advisory level
northerly winds, especially southern SB County and the I5
Corridor.

Models continue to differ in the details for the next system
around mid week but the consensus appears to favor a good chance
of rain again by next Wednesday, possibly continuing into
Thursday. It's a colder system so likely lower snow levels.

&&

.AVIATION...28/1846Z.

At 1729Z at KLAX, the marine layer was 2500 ft deep. The top of
the inversion was at 4600 feet with a temperature of 12 degrees
C.

Low confidence in the 18z TAFs. An old frontal boundary was
sitting across the northern portion of the forecast area, so
northern TAF sites have already reported rain at times. Another
cold front will descend on the area this afternoon with an
increase in rain activity, continuing into the early morning hours
of Thursday.

South of Point Conception, clouds were increasing across the area
with rain expected to begin around 02z in Ventura county and 06z
in Los Angeles county. The onset times for rain are subject to
some uncertainty. Virtually the rest of the period will be wet,
with rain occurring more often than not, and accompanied by gusty
winds at times.

KLAX...Low confidence in 18z TAF. There is a 30 percent chc of
rain after 02Z. There is a 30 percent chc of east winds 8kt.

KBUR...Low confidence in 12z TAF. There is a 30 percent chc of
rain starting plus or minus two or more hours from the forecasted
time.

&&

.MARINE...28/128 PM.

For the outer waters, all zones have a SCA in effect through
Thursday afternoon for both hazardous seas and winds. At that
point, a Gale Watch has been issued for all outer waters through
early Friday morning.

For the inner waters north of Point Sal, a large and long-period
west to northwest swell will affect the waters today, resulting
in hazardous seas. Therefore a SCA was issued for hazardous seas
through this evening. After this evening, the winds will increase
to SCA levels.

For the inner waters south of Point Conception, winds will
remain below SCA levels thru today. However, a 7 foot swell and
higher will develop. A SCA for hazardous seas is in effect through
Friday evening. There will be periods of SCA level wind gusts as
well Thursday into Friday.

&&

.BEACHES...28/128 PM.

An extended period of high surf will affect west and northwest
beaches from San Luis Obispo County through Los Angeles County,
including the western shores of the Channel Islands, as well as
Catalina Island. The high surf on the Central Coast will spread
southward today into the SoCal Bight affecting exposed west
facing beaches of Santa Barbara, Ventura and Los Angeles Counties.

Along the Central Coast, surf of 10 to 18 feet with local sets to
20 feet is expected through Thursday mid-morning. A secondary
larger swell is now expected to reach near 23 feet with a 14
second period across the outer waters by Thursday. This should
translate into surf between 20 and 24 feet from Thursday late
morning through Friday morning, precipitating the issuance of a
High Surf Warning, before diminishing some Friday afternoon
through Friday evening or Friday night.

For beaches south of Point Conception, surf of 6 to 12 feet is
expected today then continue through Fri evening. There will be
local sets to 15 feet across some west facing beaches during the
peak of the highest surf from Thursday through Friday morning.

Along with the high surf will be strong rip currents and sneaker
waves that can create life-threatening conditions in the surf zone
as well as minor coastal flooding and beach erosion during the
time of high tide.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 AM PST Thursday for
      zones 34-35. (See LAXCFWLOX).
     High Surf Warning in effect from 10 AM Thursday to 10 AM PST
      Friday for zones 34-35. (See LAXCFWLOX).
     High Surf Advisory in effect until 10 PM PST Friday for zones
      39>41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 9 PM
      PST this evening for zone 645. (See LAXMWWLOX).
     Small Craft Advisory for hazardous seas in effect until 10 PM
      PST Friday for zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PST Thursday for
      zones 670-673-676. (See LAXMWWLOX).
     Gale Watch in effect from Thursday afternoon through late
      Thursday night for zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

Advisory level northerly winds possible at times Saturday through
early next week, especially southern SB County and the I5
corridor.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...RAT

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 12:06 AM PSTHigh Surf WarningLOX58 hr
Nov 28, 2:19 AM PSTGale WatchLOX19 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.